Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Topeka, KS

July 10, 2021Anderson County, Kansas

NWS Topeka, KS issued this special weather statement at Jul 10, 2021, 9:32 PM CDT for Anderson County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 9:32 PM CDT (02:32 UTC)
Expired
Jul 10, 2021, 10:00 PM CDT
In force
28 min
Issued by
NWS Topeka, KS

County Anderson County, KS

The radar

The Pleasant Hill radar (KEAX), 110 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1434 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1434 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

806 
WWUS83 KTOP 110232
SPSTOP

Special Weather Statement
National Weather Service Topeka KS
932 PM CDT Sat Jul 10 2021
 
KSZ059-110300-
Anderson-
932 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANDERSON COUNTY
UNTIL 1000 PM CDT...

At 932 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Kincaid, moving southeast at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Kincaid and Lone Elm. 

LAT...LON 3813 9529 3824 9520 3822 9507 3804 9508
      3804 9521
TIME...MOT...LOC 0232Z 303DEG 23KT 3816 9518 

$$

Flanagan/Baerg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jul 10, 6:26 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jul 10, 6:26 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
626 PM CDT Sat Jul 10 2021

...Update to aviation forecast discussion...

.DISCUSSION...
Issued at 132 PM CDT Sat Jul 10 2021

Satellite depicts a busy pattern across the area for July, as the
upper ridge holds over the Great Basin and a longwave trof drops
southward into the central US. Surface front associated with this
trof is a bit diffuse in observation data, but radar and satellite
suggest the boundary has moved into the far southern CWA. Showers
and thunderstorms are beginning to redevelop along the front, as
the leading side of the upper wave drops southward across the
state. CAPE in the column recovers into the 1500-3k range through
the afternoon, with low level shear a bit less organized but
effective shear in the column more respectable in the 35-45 kt
range. Next piece of energy rotates into the state from the north
this afternoon and into the evening hours, bringing with it cooler
temperatures aloft, boosting instability and CAPE, and bringing
another round of storms into the area as already evident in
eastern Nebraska. These storms will also have the potential to
produce heavy rainfall if they can train over the same areas,
although the system itself will likely keep the storms moving
quickly to the southeast. Wind and hail will be the primary
hazards.

Some showers may linger into the overnight hours as the cold pool
and upper trof axis moves overhead, but otherwise Sunday is
shaping up to be on the cool side of normal with highs in the 70s
and northerly winds through the day. Upper trof is then slow to
move off to the east, and could wrap a few showers back around the
west side into our area on Monday, but cooler temperatures
continue with highs in the low to mid 80s.

Overall pattern becomes more zonal mid to late week, moderating
temperatures more near normal, and leaving the frontal boundary
draped across the central US and as a focal point for periodic
rain chances. A stronger shortwave trof is forecast to move
through the flow late week into next weekend, and potentially
increasing rain chances late in the forecast period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 624 PM CDT Sat Jul 10 2021

A broken line of storms will progress through the Topeka terminals
over the next hour or two. A brief reduction of VSBY is possible,
otherwise VFR conditions should prevail through the evening before
MVFR stratus overspreads the area. In addition, scattered showers
will be possible overnight. CIGS should scatter near midday with
showers ending as well.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DISCUSSION...67
AVIATION...Baerg
Hazardous weather outlook, Jul 10, 8:32 PM CDT, 1 hour before
Hazardous Weather Outlook
National Weather Service Topeka KS
832 PM CDT Sat Jul 10 2021

KSZ008>012-020>024-026-034>040-054>056-058-059-120145-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
832 PM CDT Sat Jul 10 2021

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Tonight.

Rain showers and a few thunderstorms are possible overnight.
Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

In the hours before

Special weather statement, Jul 10, 6:47 PM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Topeka KS
647 PM CDT Sat Jul 10 2021

KSZ026-040-110015-
Jefferson-Douglas-
647 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND
NORTHERN DOUGLAS COUNTIES UNTIL 715 PM CDT...

At 646 PM CDT, Doppler radar was tracking a strong thunderstorm near
Perry, moving southeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Lawrence, Eudora, Perry, McLouth, Lecompton, Williamstown and Perry
Lake.

This includes Kansas Turnpike between mile markers 195 and 205.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Kansas.

LAT...LON 3879 9506 3908 9553 3922 9544 3919 9518
      3913 9518 3913 9519 3897 9519 3896 9517
      3897 9516 3897 9511 3895 9509 3899 9506
TIME...MOT...LOC 2346Z 294DEG 31KT 3911 9540

Flanagan/Baerg
Local storm report, Jul 10, 6:49 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
649 PM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND GST     5 NW PERRY              39.12N 95.45W
07/10/2021  E60 MPH          JEFFERSON          KS   EMERGENCY MNGR

&&

BAERG
Special weather statement, Jul 10, 6:52 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Topeka KS
652 PM CDT Sat Jul 10 2021

KSZ026-038>040-054>056-058-110045-
Coffey-Wabaunsee-Shawnee-Lyon-Jefferson-Douglas-Franklin-Osage-
652 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN...SOUTHERN
JEFFERSON...SOUTHEASTERN SHAWNEE...SOUTHEASTERN WABAUNSEE...
DOUGLAS...OSAGE...NORTHWESTERN COFFEY AND NORTHEASTERN LYON COUNTIES
UNTIL 745 PM CDT...

At 652 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Perry Lake to near Pauline to 7 miles
southwest of Eskridge. Movement was southeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Topeka, Lawrence, Ottawa, Baldwin City, Osage City, Carbondale,
Eskridge, Tecumseh, Eudora, Richland, Auburn, Overbrook, Lyndon,
Centropolis, Lebo, Burlingame, Perry, Pomona, Meriden and Scranton.

This includes the following highways...
 Interstate 35 between mile markers 145 and 162, and between mile
markers 188 and 191.
 Kansas Turnpike between mile markers 142 and 205.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Kansas.

LAT...LON 3861 9525 3834 9587 3884 9630 3901 9580
      3925 9555 3906 9519 3896 9518 3896 9517
      3898 9516 3897 9513 3897 9511 3895 9509
      3896 9508 3898 9508 3899 9506 3875 9506
TIME...MOT...LOC 2352Z 314DEG 31KT 3917 9549 3896 9574 3877 9617

Flanagan/Baerg
Local storm report, Jul 10, 7:25 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
725 PM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     TSTM WND GST     4 NNE LAWRENCE          39.01N 95.22W
07/10/2021  M69 MPH          DOUGLAS            KS   ASOS

            REPORTED AT KLWC.

&&

BAERG
Special weather statement, Jul 10, 8:43 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Topeka KS
843 PM CDT Sat Jul 10 2021

KSZ056-110215-
Franklin-
843 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN COUNTY
UNTIL 915 PM CDT...

At 843 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northeast of Rantoul to 4 miles
northeast of Princeton. Movement was southeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Lane and Rantoul.

LAT...LON 3839 9514 3853 9531 3864 9507 3839 9506
TIME...MOT...LOC 0143Z 305DEG 26KT 3859 9507 3854 9522

Baerg
Special weather statement, Jul 10, 9:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
932 PM CDT Sat Jul 10 2021

KSZ059-110300-
Anderson-
932 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANDERSON COUNTY
UNTIL 1000 PM CDT...

At 932 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Kincaid, moving southeast at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Kincaid and Lone Elm.

LAT...LON 3813 9529 3824 9520 3822 9507 3804 9508
      3804 9521
TIME...MOT...LOC 0232Z 303DEG 23KT 3816 9518

Flanagan/Baerg

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:10 PM CDTSevere Thunderstorm WarningTOPDouglas, Shawnee35 min
Jul 10, 7:22 PM CDTSevere Thunderstorm WarningTOPDouglas38 min
Jul 10, 8:43 PM CDTSpecial Weather StatementTOPFranklin32 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.